MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P21; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P21; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515102
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
The product leaks during use.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
D tab updated.Catalog and lot number correction.
 
Event or Problem Description
Additional information: 19feb2025: yes, customer confirmed that a mistake was made from their side and it should be sku 515102 on (b)(4).
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: one used and one unused sample was provided to our quality team for investigation.Through visual inspection, no damage or other defects were observed on either device.The used protector was verified to be properly assembled onto the vial.Functional testing was completed, liquid was observed within the expansion chamber, however, no leakage was noted between the protector and vial.The protector was removed for further evaluation and the stopper of the vial was noted to have multiple puncture marks along the metal cap.A device history review was performed for reported lot 2404132, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this incident.Additional evaluations were performed using the unused protector provided.Functional testing was performed for the unused sample as well.The protector was able to properly connect to a vial without issue, liquid could be withdrawn from the vial and no leakage was observed.Product undergoes visual and functional testing throughout manufacturing, including leak testing.Results were reviewed for lot 2404132 and found no problems related to the reported event.Based on the sample evaluation and quality team's investigation, we are unable to identify a root cause related to the manufacturing process at this time.It is likely the protector was not properly attached, resulting in the leak reported.The protector must be attached completely vertical to the vial during assembly.The m12 assembly fixture is recommended to ease the connection of the protector to the vial.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
The product leaks during use.During use.(b)(6) 2024 -bd rep - please verify where the leak occurred? between the protector and vial? between the injector and protector? is the protector assembled manually or using the assembly fixture? is this occurring with a specific medication? if yes, what medication? it leaks when you have mixed and draw up the mixture with the syringe, if you shake the mixture, it does not leak if you do not shake.They cannot be used by the machine so it has manually attached them.(b)(6) 2025: yes, customer confirmed that a mistake was made from their side and it should be sku 515102 on (b)(4).

Brand Name
PROTECTOR P21
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20924888
Report Number3003152976-2024-00645
Device Sequence Number5294131
Product Code ONB
UDI-Device Identifier00382905151026
UDI-Public(01)00382905151026(11)240424(17)290331(10)2404132
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515102
Device Lot Number2404132
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2024
Supplement Date Received by ManufacturerNot provided
03/28/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date02/19/2025
03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown